Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Colon Cancer

Erbitux and Irinotecan: High fever?

06/08/2006

Question:

My father was diagnosed with colon cancer with liver metastasis a year and three months ago. He is currently taking Erbitux and Irinotecan (started 6 weeks ago) for stage IV cancer. His side effects include a persistent cough, runny nose, weakness, constipation, bloating, night sweats, and a high fever (as high as 102.2 at night) that seems to worsen with each treatment. A fairly recent blood test revealed no sign of infection. We are very worried about infection. (My dad has another blood test coming up.) What else can it possibly be?

Answer:

There are many reasons why a patient with cancer can have a fever. It could be related to an infection, the cancer itself or the treatment itself. There are also other reasons that would be unlikely in this situation.

For more information:

Go to the Colon Cancer health topic, where you can:

Response by:

Tanios   Bekaii-Saab, MD Tanios Bekaii-Saab, MD
Assistant Professor of Medical Oncology
Associate Professor of Pharmacology
College of Medicine
The Ohio State University